Alert archive / Indiana / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at Jun 26, 2015, 4:21 AM EDT for 6 counties in Ohio; 10 counties in Indiana. It took effect at Jun 26, 2015, 2:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 4:21 AM EDT (08:21 UTC)
- In effect from
- Jun 26, 2015, 2:00 PM EDT
- Expired
- Jun 27, 2015, 2:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Wabash County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
630 WGUS63 KIWX 260821 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EDT FRI JUN 26 2015 INZ018-022>027-032>034-261630- /O.NEW.KIWX.FF.A.0004.150626T1800Z-150627T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY- INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 421 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA... INCLUDING THE FOLLOWING AREAS...ADAMS...ALLEN IN...BLACKFORD... CASS IN...GRANT...HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. * FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SATURDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING HIGH COULD LEAD TO RAPID RUNOFF AND FLASH FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ OHZ004-005-015-016-024-025-261630- /O.NEW.KIWX.FF.A.0004.150626T1800Z-150627T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 421 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...ALLEN OH...DEFIANCE...HENRY...PAULDING... PUTNAM AND VAN WERT. * FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SATURDAY AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING HIGH COULD LEAD TO RAPID RUNOFF AND FLASH FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
998 WGUS63 KIWX 261919 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 319 PM EDT FRI JUN 26 2015 INZ018-022>027-032>034-270330- /O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY- INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 319 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...ALLEN IN...BLACKFORD...CASS IN...GRANT... HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. * THROUGH SATURDAY MORNING * SHOWERS AND ISOLATED THUNDERSTORMS HAVE OVERSPREAD THE AREA AND RAIN WILL INCREASE IN INTENSITY INTO THE OVERNIGHT HOURS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING HIGH COULD LEAD TO RAPID RUNOFF AND FLASH FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ OHZ004-005-015-016-024-025-270330- /O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 319 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... ALLEN OH...DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. * THROUGH SATURDAY AFTERNOON * SHOWERS AND ISOLATED THUNDERSTORMS HAVE OVERSPREAD THE AREA AND RAIN WILL INCREASE IN INTENSITY INTO THE OVERNIGHT HOURS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE POTENTIAL FOR LOCALLY HEAVY RAIN ON SATURATED SOILS WITH RIVER AND RESERVOIR LEVELS STILL RUNNING HIGH COULD LEAD TO RAPID RUNOFF AND FLASH FLOODING...PARTICULARLY IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
451 WGUS63 KIWX 270316 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 1116 PM EDT FRI JUN 26 2015 INZ018-022>027-032>034-271130- /O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY- INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 1116 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...ALLEN IN...BLACKFORD...CASS IN...GRANT... HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. * UNTIL 10 AM EDT SATURDAY * RAIN WILL CONTINUE THROUGH THE MORNING. RADAR ESTIMATES AND SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY FALLEN WITH LOCALLY HIGHER AMOUNTS AND SOME FLOODING IN THE PORTLAND AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED BY LATE SATURDAY MORNING. THIS COULD LEAD TO ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ OHZ004-005-015-016-024-025-271130- /O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 1116 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... ALLEN OH...DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. * THROUGH SATURDAY AFTERNOON * RAIN WILL CONTINUE THROUGH SATURDAY AFTERNOON. RADAR ESTIMATES AND SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED BY SATURDAY AFTERNOON. THIS COULD LEAD TO ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
725 WGUS63 KIWX 270757 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 AM EDT SAT JUN 27 2015 INZ018-022>027-032>034-271400- /O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY- INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK 357 AM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREAS...ADAMS...ALLEN IN...BLACKFORD...CASS IN...GRANT... HUNTINGTON...JAY...MIAMI...WABASH AND WELLS. * UNTIL 10 AM EDT THIS MORNING * RAIN WILL CONTINUE THROUGH THE MORNING. RADAR ESTIMATES AND SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 3 INCHES OF RAIN HAS ALREADY FALLEN WITH LOCALLY HIGHER AMOUNTS AND SOME FLOODING IN THE PORTLAND AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE BY LATER THIS MORNING. THIS COULD LEAD TO ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ OHZ004-005-015-016-024-025-271800- /O.CON.KIWX.FF.A.0004.000000T0000Z-150627T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 357 AM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... ALLEN OH...DEFIANCE...HENRY...PAULDING...PUTNAM AND VAN WERT. * UNTIL 2 PM EDT THIS AFTERNOON * RAIN WILL CONTINUE THROUGH SATURDAY AFTERNOON. RADAR ESTIMATES AND SPOTTER REPORTS SUGGEST THAT BETWEEN 1 AND 3 INCHES OF RAIN HAS ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE EXPECTED BY THE AFTERNOON. THIS COULD LEAD TO ADDITIONAL FLOODING GIVEN SATURATED SOILS AND HIGH RIVER AND RESERVOIR LEVELS. THE GREATEST THREAT WILL BE IN LOW LYING AND POOR DRAINAGE AREAS. * PEOPLE LIVING NEAR STREAMS...RIVERS...AND IN URBAN AREAS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 1:21 AM EDT, 3 hours earlier.
Area forecast discussion, Jun 26, 1:21 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 121 AM EDT FRI JUN 26 2015 .SYNOPSIS... ISSUED AT 422 PM EDT THU JUN 25 2015 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MAINLY THIS EVENING ALONG A COLD FRONT MOVING ACROSS THE REGION. EXPECT THESE SHOWERS TO DWINDLE OVERNIGHT. LOWS WILL BE IN THE 60S. FRIDAY RAIN IS LIKELY...ESPECIALLY IN THE SOUTHERN PORTIONS OF THE FORECAST AREA IN THE AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE. HIGHS WILL BE IN THE UPPER 60S AND LOW TO MID 70S. && .UPDATE... ISSUED AT 757 PM EDT THU JUN 25 2015 A WEAK AREA OF LOW PRESSURE AND RATHER DIFFUSE COLD FRONT WAS DRIFTING EAST THROUGH THE AREA WITH WIDELY SCATTERED SHOWERS. ONE CONCENTRATED AREA OF SHOWERS WITH EMBEDDED STORMS WAS NOW INTO NW OHIO...COURTESY THE MERGER OF WHAT WAS FORMERLY A SUPERCELLULAR TYPE STORM AND CONVECTION THAT DEVELOPED AHEAD OF THE FEATURE. WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD SLOWLY WANE WITH MORE ORGANIZED AREA DEPARTING THE FORECAST AREA OVER THE NEXT COUPLE OF HOURS. GRIDS NOW SHOW THIS TREND WITH DRY CONDITIONS EXPECTED BY LATE EVENING. A FEW OF THE HIGH RES MODELS KEEP WIDELY SCT SHOWERS DEVELOPING HERE AND THERE BUT WILL KEEP WITH TRENDS FOR NOW. WITH THE THREAT OF HEAVY RAINFALL GENERALLY GONE...THE FLASH FLOOD WATCH WAS ALLOWED TO EXPIRE. LATER SHIFTS WILL NEED TO REASSESS TRENDS FOR FRIDAY AFTERNOON INTO SATURDAY WITH ANOTHER WATCH POSSIBLY WARRANTED. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 318 PM EDT THU JUN 25 2015 A FEW STORMS HAVE STARTED TO FORM ACROSS NORTHERN AREAS THIS AFTERNOON AS CLEARING HAS ALLOWED ~500 J/KG OF MLCAPE TO DEVELOP ACROSS THE FORECAST AREA. THIS WEAK INSTABILITY COUPLED WITH THE FORCING OF THE SYNOPTIC FRONT DROPPING SOUTH ACROSS LAKE MICHIGAN WILL INITIATE NUMEROUS STORMS THIS EVENING. STORMS SHOULD MOVE FAIRLY QUICKLY WHICH WILL REDUCE THE FLASH FLOOD THREAT...BUT GIVEN THE SATURATED GROUND ACROSS THE FLASH FLOOD WATCH AREA...AND AREA RESERVOIRS ALREADY NEAR CAPACITY...WAS HESITANT TO CANCEL THE WATCH. WITH PWAT VALUES NEAR THE 90TH PERCENTILE...THE STRONGEST STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF 1 TO 2 INCHES PER HOUR. AFTER MOSTLY DRY CONDITIONS TONIGHT...FOCUS IS ON THE SEASONABLY STRONG LOW PRESSURE CENTER MOVING THROUGH THE OHIO RIVER VALLEY. NORTH OF THE SURFACE LOW...OUR SEVERE WEATHER RISK IS LOW...BUT HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY AS WE MOVE INTO THE LONG TERM PERIOD. HIGHER RESOLUTION GUIDANCE IS FURTHER SOUTHEAST WITH THE SURFACE LOW AND PRECIPITATION SHIELD...BUT LOWER RESOLUTION GUIDANCE IS CONSISTENT WITH A FURTHER NW TRACK OF THE SURFACE LOW AND BRINGS SEVERAL INCHES OF RAIN INTO OUR SE CWA. THIS WILL NEED TO BE WATCHED CLOSELY FOR THE POTENTIAL FOR MORE FLOODING ALONG AND SE OF US24. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 356 PM EDT THU JUN 25 2015 THE LONG ADVERTISED DEEPENING OF THE GREAT LAKES TROF IS UNDERWAY AND WILL BE THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY...WITH A BRIEF REPREIVE ON SUNDAY BEFORE YET ANOTHER ROUND OF SHOWERS FORMS WITH A DEEPENING SURFACE LOW ON SUNDAY NIGHT INTO MONDAY. THE THREAT OF SEVERE WEATHER IS LOW WITH THESE SYSTEMS...HOWEVER THE THREAT OF HEAVY RAINFALL IS HIGH AND POTENTIAL FOR WIDESPREAD0.50 TO 0.75 INCHES OF RAIN MONDAY AND TUESDAY. UNFORTUNATELY THE AXIS OF HEAVIEST RAINFALL APPEARS TO BE ALONG OUR SOUTHERN BORDER OF THE CWA...IN THE SAME LOCATION THAT CONTINUES TO BE AFFECTED BY HIGH WATERS. AS THESE SYSTEMS SHIFT EASTWARD...WINDS WILL INCREASE AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND WITH THE PROXIMITY OF THE MID LEVEL VORTICITY ADVECTION CANNOT RULE OUT THE FORMATION OF COLD AIR FUNNELS...ESPECIALLY IN THE EASTERN HALF OF THE COUNTY WARNING AREA. IN THE CYCLONIC, NORTHWESTERLY FLOW...TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE 70S AND LOWS IN THE UPPER 50S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 120 AM EDT FRI JUN 26 2015 FLIGHT CATEGORY WILL CONTINUE TO BE HIGHLY VARIABLE THROUGH THE EARLY MORNING HOURS WITH LIGHT WINDS AND SOME LINGERING LOW LEVEL MOISTURE SUPPORTING PERIODS OF FUEL ALTERNATE...OR LOWER... CONDITIONS. SOME DRIER AIR TRYING TO ADVECT INTO THE AREA IN LIGHT NORTHEAST FLOW BUT FORECAST SOUNDINGS AND MOS GUIDANCE SUGGEST MVFR CONDITIONS WILL BE POSSIBLE THROUGH THE EARLY MORNING. RAIN THEN EXPECTED TO EXPAND NORTHWARD BY THE AFTERNOON. SOME EMBEDDED THUNDERSTORMS POSSIBLE AT KFWA BUT COVERAGE SHOULD BE LIMITED. MOIST LOW LEVELS AND STEADY MODERATE RAIN SUGGEST MVFR CONDITIONS WILL LIKELY PREVAIL THROUGH MUCH OF THE EVENING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER SYNOPSIS...MCD SHORT TERM...BENTLEY LONG TERM...LEWIS AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 25, 4:37 AM EDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT THU JUN 25 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING. BRIEF PERIODS OF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING IN ADVANCE OF A COLD FRONT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF US ROUTE 24. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY ESPECIALLY ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF US ROUTE 24. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES TODAY...ALONG WITH ANY OBSERVED FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 437 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY INTO SATURDAY EVENING. HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS ON LAKE MICHIGAN BEACHES SATURDAY AND SATURDAY EVENING. THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE SUNDAY NIGHT THROUGH TUESDAY PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 25, 10:58 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT THU JUN 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HEAVY RAIN 3 SW DELPHOS 40.81N 84.38W
06/25/2015 M1.25 INCH ALLEN OH TRAINED SPOTTER
1 HOUR TOTAL.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:42 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 63 min |
| Jun 26, 4:13 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 4 days |
| Jun 26, 4:13 PM EDT | River Flood Warning | IWX | Van Wert | 8 days |
| Jun 26, 3:22 PM EDT | Areal Flood Advisory | IWX | Jay | 3 hr |
| Jun 26, 4:13 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 4 days |
| Jun 26, 4:13 PM EDT | River Flood Warning | IWX | Huntington, Wells | 8 days |
| Jun 26, 7:01 PM EDT | Areal Flood Warning | IWX | Blackford, Grant, Jay | 18 hr |
| Jun 26, 7:18 PM EDT | Areal Flood Warning | IWX | White | 12 hr |
Nearby
Flash Flood Watches in Indiana, 2015Flash Flood Watches in Ohio, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.